Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 22, 2015, 8:21 PM CDT for Lowndes County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2015, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 22, 2015, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Lowndes County, AL
The radar
The Maxwell AFB radar (KMXX), 89 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WWUS84 KBMX 230121
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT WED JUL 22 2015
ALZ042-230200-
LOWNDES AL-
821 PM CDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOWNDES COUNTY UNTIL 900
PM CDT...
AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENTON...OR 10 MILES NORTHWEST OF MOSSES...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHITE HALL...LOWNDESBORO...BENTON AND MANACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8681 3227 8686 3230 8683 3231 8685
3233 8685 3234 8682 3231 8681 3234 8677
3237 8678 3238 8672 3236 8671 3235 8668
3239 8665 3239 8661 3236 8660 3238 8657
3237 8654 3234 8654 3234 8649 3221 8649
TIME...MOT...LOC 0120Z 269DEG 20KT 3228 8681
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 6:40 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 22, 6:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT WED JUL 22 2015 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... SCATTERED SHOWERS AND STORMS WILL CONTINUE THIS AFTERNOON AND EVENING WITH NUMEROUS BOUNDARIES...BOTH SYNOPTIC AND MESOSCALE...MEANDERING ACROSS THE AREA OR IN THE VICINITY. NOT TO MENTION THERE IS AT LEAST ONE UPPER LEVEL DISTURBANCES THAT WILL TRAVERSE THE AREA AS WELL. THERE IS A FAIRLY HIGH POTENTIAL FOR MICROBURSTS WITH TODAYS STORMS. IN FACT...WE'VE ALREADY OBSERVED A COUPLE MICROBURST SIGNATURES ON RADAR...ONE NEAR JEFFERSON/SHELBY LINE AND ANOTHER IN FAR SW BARBOUR COUNTY. ADDITIONAL SEVERE THUNDERSTORM WARNINGS WILL BE POSSIBLE THRU THE EVENING WITH THE GREATEST THREAT BEING DAMAGING WINDS. NORTHWEST FLOW ALOFT WILL PREVAIL ON THURSDAY/FRIDAY WITH THE POTENTIAL FOR ONE OR MORE IMPULSES TO TRACK SE ACROSS THE AREA...NOT TO MENTION THE NORMAL DIURNALLY DRIVEN CONVECTION. WITH BULK SHEAR...INSTABILITY AND LAPSE RATES STILL SUPPORTIVE OF AT LEAST A FEW ISOLATED SEVERE STORMS WILL CONTINUE TO MENTION SEVERE IN THE HWO FOR BOTH THURSDAY AND FRIDAY. AT THIS TIME THE GREATEST THREAT WILL BE DAMAGING WIND GUSTS. THE HEAT WILL BACK DOWN EVER SO SLIGHTLY THRU THE END OF THE WEEK BUT IT WILL STILL FEEL RATHER MISERABLE OUT THERE. NO HEAT ADVISORIES ARE CURRENTLY IN EFFECT BEYOND THIS AFTERNOON BUT WILL CONTINUE TO MONITOR TRENDS. PRACTICING GOOD HEAT SAFETY IS STILL ADVISABLE REGARDLESS OF WHETHER AN ADVISORY IS ISSUED. UPPER LEVEL TROUGHING DEVELOPS OVER THE EASTERN CONUS BY THE WEEKEND WITH THE RIDGE SHIFTING A BIT FARTHER TO THE WEST. E/SE SFC FLOW DEVELOPS BY SUNDAY BRINGING SLIGHTLY DRIER AIR INTO CENTRAL ALABAMA...ESPECIALLY THE EASTERN HALF. RAIN CHANCES WILL BE VERY LOW SUNDAY AND MONDAY AND THEN RETURN TO NEAR CLIMO BY MID/LATE WEEK. TEMPS IN THE EXTENDED WILL REMAIN IN THE 90S. 19 && .AVIATION... 00Z TAF DISCUSSION. QUITE A BIT OF CONVECTION STILL ONGOING...AS OF 2330Z. MUCH OF THE AREA HAS BEEN WORKED OVER...ALTHOUGH ANB...ASN...AND MGM WERE STILL QUITE WARM AND UNSTABLE. RADAR SHOWS A WELL DEFINED OUTFLOW BOUNDARY HEADING FOR MGM...AND WOULD NOT BE SURPRISED TO SEE SOME STOUT STORMS PASS THROUGH THERE IN THE NEXT COUPLE HOURS. ANOTHER BATCH OF ACTIVE CONVECTION WAS HEADING DIRECTLY TOWARD BHM. ELSEWHERE...STORMS SEEM TO BE WINDING DOWN. THERE WAS LITTLE TO NO RESTRICTION TO VISIBILITY OR LOWERED CEILINGS AROUND THE AREA LAST NIGHT...EVEN WITH SOME STEADY RAIN THE AFTERNOON AND EVENING PRIOR. NO CHANGE IN AIR MASS...SO WILL CONTINUE TO GO LARGELY VFR (OUTSIDE OF THUNDERSTORM AREAS) THROUGH THE NIGHT. THE ONE EXCEPTION TO THIS WAS AT TOI...WHERE SEVERAL TOO-HARD-TO-IGNORE INDICATORS OFF THE MODELS SUGGEST A PERIOD OF MVFR LATE TONIGHT INTO THE EARLY DAYLIGHT HOURS ON THURSDAY. /61/ && .FIRE WEATHER... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH THE POTENTIAL FOR SOME DAMAGING WIND GUSTS. BETTER RAIN CHANCES ARE EXPECTED THROUGH FRIDAY WITH SLIGHTLY COOLER TEMPERATURES AND HEAT INDICES. && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR- BULLOCK-DALLAS-ELMORE-GREENE-HALE-LOWNDES-MACON-MARENGO- MONTGOMERY-PERRY-PIKE-RUSSELL-SUMTER. &&
Hazardous weather outlook, Jul 22, 5:29 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 AM CDT WED JUL 22 2015 ALZ011>015-017>050-231330- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 529 AM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE POSSIBLE WITH ANY STRONGER STORM THAT DEVELOPS. DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE A PRIMARY THREAT. CONTINUED HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL ALLOW HEAT INDICES TO REACH NEAR OR ABOVE 105 DEGREES ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BOTH ON THURSDAY AND FRIDAY ACROSS ALL OF CENTRAL ALABAMA. DAMAGING STRAIGHT LINE WINDS UP TO 60MPH WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 22, 7:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 4 N WETUMPKA 32.61N 86.22W
07/22/2015 ELMORE AL EMERGENCY MNGR
TREE DOWN ON NOAHS RD NEAR WALLSBORO
&&
DAVISSpecial weather statement, Jul 22, 7:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
735 PM CDT WED JUL 22 2015
ALZ040-230115-
DALLAS AL-
735 PM CDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS COUNTY UNTIL
815 PM CDT...
AT 734 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DANNELLY RESERVOIR...OR 15 MILES SOUTHWEST OF SELMONT-WEST SELMONT...
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORRVILLE...OLD CAHABA PARK...BELKNAP...DALLAS LAKE...DANNELLY
RESERVOIR...WHITES BLUFF...SKYHARBOR AIRPORT AND HAZEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8731 3243 8715 3223 8686 3222 8691
3220 8691 3213 8714
TIME...MOT...LOC 0034Z 232DEG 18KT 3221 8719
87/GRANTHAMSpecial weather statement, Jul 22, 7:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 747 PM CDT WED JUL 22 2015 ALZ041-043-044-230130- MONTGOMERY AL-ELMORE AL-AUTAUGA AL- 747 PM CDT WED JUL 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...EAST CENTRAL AUTAUGA AND SOUTHWESTERN ELMORE COUNTIES UNTIL 830 PM CDT... AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PRATTVILLE...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTGOMERY...PRATTVILLE...MILLBROOK...WETUMPKA...ELMORE...COOSADA... HUNTER...BOYLSTON...BLUE RIDGE...ALABAMA STATE UNIVERSITY...BOB WOODRUFF LAKE...GUNTER AIR FORCE BASE...MONTGOMERY RIVERWALK STADIUM...MONTGOMERY ZOO...AUTAUGA COUNTY AIRPORT...LAGOON PARK... MAXWELL AIR FORCE BASE...EASTDALE MALL...ALABAMA STATE CAPITOL AND TALLAPOOSA WATER PLANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3242 8654 3257 8646 3249 8611 3230 8621 TIME...MOT...LOC 0047Z 291DEG 17KT 3248 8643 87/GRANTHAM
Local storm report, Jul 22, 8:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
817 PM CDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
07/22/2015 ELMORE AL EMERGENCY MNGR
ONE TREE AND ONE LARGE LIMB DOWN IN THE CITY OF
MILLBROOK.
&&
GRANTHAMSpecial weather statement, Jul 22, 8:20 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT WED JUL 22 2015
ALZ032-033-039-230215-
PERRY AL-MARENGO AL-HALE AL-
820 PM CDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALE...MARENGO AND
SOUTHWESTERN PERRY COUNTIES UNTIL 915 PM CDT...
AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GREENSBORO MUNICIPAL
AIRPORT TO NEAR FAUNSDALE TO NEAR NANAFALIA...AND MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...LINDEN...UNIONTOWN...THOMASTON...SWEET WATER...NEWBERN...
MYRTLEWOOD...FAUNSDALE...DAYTON...DIXONS MILL...WAYNE...VAIDEN...
GREENSBORO MUNICIPAL AIRPORT...FREDDIE JONES FIELD...NANAFALIA...
MAGNOLIA...SURGINER...CHICKASAW STATE PARK...VINELAND AND CONSUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3206 8807 3208 8804 3211 8805 3217 8801
3223 8801 3229 8793 3246 8777 3268 8769
3271 8717 3248 8732 3248 8742 3231 8742
3231 8747 3227 8747 3226 8752 3213 8752
3213 8762 3202 8762
TIME...MOT...LOC 0120Z 269DEG 20KT 3262 8764 3246 8769 3213 8804
87/GRANTHAMSpecial weather statement, Jul 22, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 PM CDT WED JUL 22 2015
ALZ042-230200-
LOWNDES AL-
821 PM CDT WED JUL 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOWNDES COUNTY UNTIL 900
PM CDT...
AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BENTON...OR 10 MILES NORTHWEST OF MOSSES...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHITE HALL...LOWNDESBORO...BENTON AND MANACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8681 3227 8686 3230 8683 3231 8685
3233 8685 3234 8682 3231 8681 3234 8677
3237 8678 3238 8672 3236 8671 3235 8668
3239 8665 3239 8661 3236 8660 3238 8657
3237 8654 3234 8654 3234 8649 3221 8649
TIME...MOT...LOC 0120Z 269DEG 20KT 3228 8681
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:02 PM CDT | Special Weather Statement | BMX | Dallas | 28 min |
| Jul 22, 7:35 PM CDT | Special Weather Statement | BMX | Dallas | 40 min |
| Jul 22, 7:47 PM CDT | Special Weather Statement | BMX | Elmore | 43 min |
| Jul 22, 8:20 PM CDT | Special Weather Statement | BMX | Marengo, Perry | 55 min |
| Jul 22, 8:22 PM CDT | Special Weather Statement | BMX | Elmore | 38 min |
| Jul 22, 8:35 PM CDT | Special Weather Statement | BMX | Montgomery | 40 min |
| Jul 22, 8:42 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 48 min |
| Jul 22, 9:01 PM CDT | Special Weather Statement | BMX | Dallas | 44 min |
| Jul 22, 9:43 PM CDT | Special Weather Statement | BMX | Montgomery | 47 min |
| Jul 23, 6:44 AM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Jul 23, 8:17 AM CDT | Special Weather Statement | BMX | Marion | 43 min |
| Jul 23, 11:55 AM CDT | Special Weather Statement | BMX | Talladega | 35 min |
| Jul 23, 12:04 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Jul 23, 12:18 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 42 min |
| Jul 23, 12:58 PM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| Jul 23, 1:27 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jul 23, 2:47 PM CDT | Special Weather Statement | BMX | Jefferson | 28 min |
| Jul 23, 4:36 PM CDT | Special Weather Statement | BMX | Barbour | 24 min |
| Jul 23, 5:30 PM CDT | Special Weather Statement | BMX | Marengo | 45 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.